DOI 10.3389/fphar.2023.1284510
Persistent hiccups due to aripiprazole: a case report and review of the literature.
Аннотация
Introduction
Aripiprazole, a commonly prescribed antipsychotic, has been rarely associated with the onset of hiccups. This study aims to elucidate the prevalence, risk factors, and management of aripiprazole-induced hiccups.
Methods
We report a case of aripiprazole-induced hiccups in a 32-year-old male diagnosed with Somatic Symptom Disorder per DSM-5 criteria.A comprehensive literature review was conducted, identifying 29 case reports of aripiprazole-induced hiccups. Patient demographics, dosage, onset and duration of hiccups, and management strategies were analyzed.
Results
Aripiprazole-induced hiccups predominantly affected adolescents and middle-aged male patients (86.7%). The majority of hiccups developed within 1-2 days post-prescription (90.9%) and resolved within 1-4 days after discontinuation of aripiprazole. Discontinuation of aripiprazole was the most effective management strategy (51.7%). Co-administration with benzodiazepines was identified as a significant risk factor. Discussion: The findings suggest that clinicians should be vigilant for the onset of hiccups during the early stages of aripiprazole treatment, especially in male patients and those co-administered with benzodiazepines.
Conclusion
Clinicians should be vigilant for hiccups during early aripiprazole treatment. Considering personality and psychological factors is crucial in managing hiccups in psychiatric patients.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.